SciELO - Scientific Electronic Library Online

 
vol.59 issue2Anaphylaxis during renal transplantation of live donor graft in a child with latex allergy: case reportAssessing the quality of random clinical anesthesiology trials published on the Brazilian Journal of Anesthesiology from 2005 to 2008 author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista Brasileira de Anestesiologia

Print version ISSN 0034-7094

Abstract

BELEM, Lúcia de Sousa  and  INACIO, Cristiano Aparecido Cavalcante. Second degree atrioventricular block Mobitz type I after administration of benzathine penicillin: case report. Rev. Bras. Anestesiol. [online]. 2009, vol.59, n.2, pp. 219-222. ISSN 0034-7094.  http://dx.doi.org/10.1590/S0034-70942009000200010.

BACKGROUND AND OBJECTIVES: Second degree atrioventricular block Mobitz type I is seen as a transitory change in the presence of inferior wall myocardial infarction or drug intoxication. The objective of this report was to present a case of second degree atrioventricular block Mobitz type I after administration of benzathine penicillin. CASE REPORT: The patient had a syncopal episode and sudoresis after administration of benzathine penicillin. On physical exam, he presented diaphoresis, bradycardia, and irregular heart rate. The electrocardiogram (ECG) showed second degree atrioventricular block Mobitz type I. Intravenous atropine, 0.5 mg, was administered. An ECG done one hour later was normal. The patient remained asymptomatic and, and after six hours he was discharged. CONCLUSIONS: The patient developed second degree atrioventricular block Mobitz type I after the administration of benzathine penicillin.

Keywords : COMPLICATIONS, Cardiac [arrhythmia]; COMPLICATIONS, Cardiac [atrioventricular block]; DRUGS [benzathine penicillin].

        · abstract in Portuguese | Spanish     · text in English | Portuguese     · pdf in English | Portuguese